Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 97, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 19, 2019, 7:57 AM CDT for Richland County, Vernon County, Wisconsin. It took effect at Sep 19, 2019, 1:25 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 7:57 AM CDT (12:57 UTC)
- In effect from
- Sep 19, 2019, 1:25 PM CDT
- Expired
- Sep 21, 2019, 6:15 AM CDT
- In force
- 41 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at La Farge (LAFW3). The gauge peaked at 12.06 ft at Sep 20, 2019, 7:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05408000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
464 WGUS43 KARX 191257 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 757 AM CDT Thu Sep 19 2019 .Heavy rain overnight has caused significant rises along the Kickapoo River. Moderate flooding is forecasat for parts of the Kickapoo River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC103-123-200055- /O.NEW.KARX.FL.W.0097.190920T0112Z-190921T1115Z/ /LAFW3.1.ER.190920T0112Z.190920T0600Z.190920T1715Z.NO/ 757 AM CDT Thu Sep 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at La Farge. * from this evening to Saturday morning. * At 7:00 AM Thursday the stage was 4.4 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and continue to rise to near 12.8 feet Friday morning. * Impact...At 12.0 feet...Agricultural land adjacent to the river is flooded and minor flooding affects some residences and commercial properties. Water may also go over Highway 131 south of La Farge near Ski Hill Road, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$ WIC103-123-200055- /O.NEW.KARX.FL.W.0098.190920T0824Z-190923T1100Z/ /VIOW3.2.ER.190920T0824Z.190921T0000Z.190922T1100Z.NO/ 757 AM CDT Thu Sep 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Viola. * from late tonight to Monday morning. * Flood stage is 14.0 feet. * Forecast...The river is forecast to rise to near 16.4 feet Friday evening. * Impact...At 16.5 feet...Highway 56 just east of Viola is closed due to flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-200055- /O.NEW.KARX.FL.W.0099.190920T0400Z-190923T1030Z/ /REAW3.1.ER.190920T0400Z.190921T0600Z.190922T1630Z.NO/ 757 AM CDT Thu Sep 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Readstown. * from this evening to late Sunday night. * At 7:00 AM Thursday the stage was 6.4 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and continue to rise to near 13.2 feet Saturday morning. * Impact...At 13.0 feet...Water is up to the bottom of the Charles Street Bridge. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-200055- /O.NEW.KARX.FL.W.0100.190921T0936Z-190923T1048Z/ /SOGW3.1.ER.190921T0936Z.190922T0000Z.190922T1048Z.NO/ 757 AM CDT Thu Sep 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Soldiers Grove. * from late Friday night to late Sunday night. * At 7:28 AM Thursday the stage was 7.8 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Saturday morning and continue to rise to near 13.7 feet Saturday evening. * Impact...At 13.0 feet...Flooding of lowland swamps and farmland near the river occurs. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-200055- /O.NEW.KARX.FL.W.0101.190921T2000Z-190925T0834Z/ /GMIW3.1.ER.190921T2000Z.190923T0600Z.190924T0834Z.NO/ 757 AM CDT Thu Sep 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Gays Mills. * from Saturday afternoon to late Tuesday night. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 14.5 feet Monday morning. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-200055- /O.NEW.KARX.FL.W.0102.190922T1400Z-190925T1942Z/ /STEW3.2.ER.190922T1400Z.190924T0000Z.190925T0142Z.NO/ 757 AM CDT Thu Sep 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Steuben. * from Sunday morning to Wednesday afternoon. * At 6:45 AM Thursday the stage was 8.8 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage Sunday morning and continue to rise to near 13.2 feet Monday evening. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$
3 follow-up statements
722 WGUS43 KARX 191412 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 912 AM CDT Thu Sep 19 2019 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Wisconsin... Kickapoo River at La Farge affecting Richland and Vernon Counties .Flood waters moving down the Kickapoo River from Ontario downstream. Rapid river rises expected. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC103-123-200212- /O.EXT.KARX.FL.W.0097.190919T1825Z-190921T1424Z/ /LAFW3.2.ER.190919T1825Z.190920T0600Z.190920T2024Z.NO/ 912 AM CDT Thu Sep 19 2019 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Kickapoo River at La Farge. * from this afternoon to Saturday morning. * At 7:45 AM Thursday the stage was 6.1 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage today and continue to rise to near 13.4 feet by Friday morning. The river will fall below flood stage by Friday. * Impact...At 13.0 feet...Some roads are under water and several residences and businesses are affected. However the majority of the people in town are still dry. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$
222 WGUS83 KARX 191936 FLSARX Flood Statement National Weather Service La Crosse WI 236 PM CDT Thu Sep 19 2019 .Heavy rain has resulted in flooding along the Kickapoo River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC081-123-201036- /O.EXT.KARX.FL.W.0096.000000T0000Z-190920T1745Z/ /ONTW3.3.ER.190919T1056Z.190919T1530Z.190919T2345Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Ontario. * until Friday afternoon...Or until the warning is cancelled. * At 1:00 PM Thursday the stage was 18.9 feet. * Flood stage is 16.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. * Impact...At 18.0 feet...Flooding occurs along the river in the Ontario area. Water may be over Highway P near Bridge 10, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ WIC103-123-201036- /O.EXT.KARX.FL.W.0097.000000T0000Z-190921T1120Z/ /LAFW3.2.ER.190919T2228Z.190920T0600Z.190920T1720Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at La Farge. * until Saturday morning...Or until the warning is cancelled. * At 1:45 PM Thursday the stage was 10.3 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage today and continue to rise to near 13.0 feet by Friday morning. The river will fall below flood stage by Friday. * Impact...At 13.0 feet...Some roads are under water and several residences and businesses are affected. However the majority of the people in town are still dry. && LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061 $$ WIC103-123-201036- /O.EXT.KARX.FL.W.0098.190920T0100Z-190923T1200Z/ /VIOW3.2.ER.190920T0100Z.190921T0000Z.190922T1200Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Viola. * from this evening to Monday morning...Or until the warning is cancelled. * At 2:00 PM Thursday the stage was 13.2 feet. * Flood stage is 14.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 16.7 feet by Friday evening. The river will fall below flood stage by Sunday morning. * Impact...At 16.5 feet...Highway 56 just east of Viola is closed due to flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-201036- /O.EXT.KARX.FL.W.0099.190919T2111Z-190923T1200Z/ /REAW3.1.ER.190919T2111Z.190921T0600Z.190922T1800Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Readstown. * until Monday morning...Or until the warning is cancelled. * At 2:00 PM Thursday the stage was 10.6 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage today and continue to rise to near 13.5 feet by Saturday morning. The river will fall below flood stage by Sunday. * Impact...At 13.0 feet...Water is up to the bottom of the Charles Street Bridge. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-201036- /O.EXT.KARX.FL.W.0100.190921T0112Z-190923T1200Z/ /SOGW3.1.ER.190921T0112Z.190921T1800Z.190922T1200Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Soldiers Grove. * from Friday evening to Monday morning...Or until the warning is cancelled. * At 12:30 PM Thursday the stage was 9.2 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Friday evening and continue to rise to near 14.1 feet by Saturday. The river will fall below flood stage by Sunday morning. * Impact...At 14.0 feet...Water may begin to flood the park and campground area in the old section of town. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-201036- /O.EXT.KARX.FL.W.0101.190920T0600Z-190925T0645Z/ /GMIW3.1.ER.190920T0600Z.190922T1800Z.190924T0645Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Gays Mills. * from late tonight to late Tuesday night...Or until the warning is cancelled. * At 8:00 AM Thursday the stage was 9.1 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 14.9 feet by Sunday. The river will fall below flood stage by Tuesday morning. * Impact...At 15.0 feet...Moderate flooding is possible in and around Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-201036- /O.EXT.KARX.FL.W.0102.190921T0000Z-190925T1800Z/ /STEW3.2.ER.190921T0000Z.190923T1200Z.190925T0000Z.NO/ 236 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Steuben. * from Friday evening to Wednesday afternoon...Or until the warning is cancelled. * At 1:45 PM Thursday the stage was 9.5 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Friday evening and continue to rise to near 13.6 feet by Monday morning. The river will fall below flood stage by Tuesday evening. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$
006 WGUS83 KARX 200120 FLSARX Flood Statement National Weather Service La Crosse WI 820 PM CDT Thu Sep 19 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC081-123-200150- /O.CAN.KARX.FL.W.0096.000000T0000Z-190920T1745Z/ /ONTW3.3.ER.190919T1056Z.190919T1530Z.190919T2006Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning is cancelled for The Kickapoo River at Ontario. * At 7:00 PM Thursday the stage was 11.6 feet. * Flood stage is 16.0 feet. * Fell below flood stage at 3:06 PM Thursday. * Forecast...The river will continue to fall this evening. $$ WIC103-123-200150- /O.CAN.KARX.FL.W.0097.000000T0000Z-190921T1120Z/ /LAFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning is cancelled for The Kickapoo River at La Farge. * At 7:45 PM Thursday the stage was 10.9 feet. * Flood stage is 12.0 feet. * Forecast...The river will crest below flood stage with a value of 11.3 feet Friday morning. $$ WIC103-123-201619- /O.CON.KARX.FL.W.0098.000000T0000Z-190923T1200Z/ /VIOW3.2.ER.190920T0316Z.190921T0000Z.190922T1200Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Viola. * until Monday morning...Or until the warning is cancelled. * At 6:50 PM Thursday the stage was 13.6 feet. * Flood stage is 14.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 16.0 feet by Friday evening. The river will fall below flood stage by Sunday morning. * Impact...At 16.0 feet...Water begins going over Highway 131/56 in Viola. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-201619- /O.EXT.KARX.FL.W.0099.000000T0000Z-190923T1048Z/ /REAW3.1.ER.000000T0000Z.190921T1200Z.190922T1648Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Readstown. * until late Sunday night...Or until the warning is cancelled. * At 8:00 PM Thursday the stage was 11.2 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.8 feet by Saturday morning. The river will fall below flood stage Sunday morning. * Impact...At 12.0 feet...The park along the river experiences significant flooding. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-201619- /O.EXT.KARX.FL.W.0100.190921T0200Z-190923T0824Z/ /SOGW3.1.ER.190921T0200Z.190921T1800Z.190922T0824Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Soldiers Grove. * from Friday evening to late Sunday night...Or until the warning is cancelled. * At 6:15 PM Thursday the stage was 10.8 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Friday evening and continue to rise to near 13.5 feet by Saturday. The river will fall below flood stage by Sunday morning. * Impact...At 13.0 feet...Flooding of lowland swamps and farmland near the river occurs. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ WIC023-201619- /O.EXT.KARX.FL.W.0101.190921T0000Z-190925T0448Z/ /GMIW3.1.ER.190921T0000Z.190922T1800Z.190924T0448Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Gays Mills. * from Friday evening to Tuesday evening...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 14.5 feet Sunday. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-201619- /O.EXT.KARX.FL.W.0102.190921T0600Z-190925T1200Z/ /STEW3.2.ER.190921T0600Z.190923T0600Z.190924T1800Z.NO/ 820 PM CDT Thu Sep 19 2019 The Flood Warning continues for The Kickapoo River at Steuben. * from late Friday night to Wednesday morning...Or until the warning is cancelled. * At 7:45 PM Thursday the stage was 10.2 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 13.1 feet by Monday morning. The river will fall below flood stage by Tuesday. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$ MEA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 19, 6:24 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 19, 6:24 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
624 AM CDT Thu Sep 19 2019
.UPDATE...
Issued at 355 AM CDT Thu Sep 19 2019
Based on radar trends, expanded the Flash Flood Watch to include
Houston, Fillmore, and Mower counties in southeast MN. Storms have
been focused along the MN/IA border with rainfall estimates of
1-2"/hr via MRMS. Rainfall totals will add up quickly where storms
train over the same areas.
&&
.SHORT TERM...(Today through Friday)
Issued at 302 AM CDT Thu Sep 19 2019
Heavy rains remain the main concern, especially through this
morning.
Anomalously high precipitable water values up to around 1.75 inches
will remain in place with persistent low-level southerly flow
associated with expansive mid-level ridging ahead of a western US
trough. Early this morning, expect some uptick in elevated
showers/storms per high res model consensus in proximity to the
low-level boundary as a weak shortwave trough approaches. The high
pwats, plentiful elevated instability, and deep warm cloud layer
will support high rainfall rates. A heightened flood risk will
exist in northeast IA/southwest WI from heavy rainfall due to the
wet antecedent conditions. No changes are planned to the Flash
Flood Watch at this time, although will have to monitor trends
over the next few hours. With steep mid-level lapse rates,
stronger updrafts may produce some hail for a time early today. As
the weak wave/possible MCV passes east and convective overturning
reduces the elevated instability, expect a gradual decrease in
showers/storms through the morning. In this pattern, though,
couldn't rule out a few showers/storms through the day, though.
Potential for showers or storms will continue tonight into Friday
in the vicinity of a low-level boundary that will begin to
retreat slowly north as a warm front. Confidence is fairly low on
the evolution of convection tonight with weak forcing underneath
the mid-level ridge, but the elevated instability axis is forecast
to extend from the Dakotas southeast through IA/southern MN and
southwest WI. The push of moisture transport looks to be mainly
west of the MS River tonight, with CAMs favoring the western half
of the area for highest rain chances. The environment will remain
favorable for heavy rainfall with any storms, although coverage of
storms looks lower tonight. Low stratus/fog is possible overnight
tonight into Friday outside of rainfall given the very weak flow.
A warm, humid airmass will persist, with highs in the mid 70s to
mid 80s through Friday.
.LONG TERM...(Friday night through Wednesday)
Issued at 302 AM CDT Thu Sep 19 2019
The western trough will eject across the northern plains into the
upper Great Lakes Saturday into Sunday. Strong northward mass
response/moisture transport ahead of the trough will maintain very
high pwats ahead of the associated cold front with continued chances
for storms. Still expect locally heavy rain to be a threat given
the very moist background environment. Deep layer winds do finally
begin to increase as the upper trough approaches, so at least a
low-end severe weather threat could develop on Saturday
afternoon/evening, depending on how much instability can be
realized. With the strong moisture feed into the area, low clouds
may hinder surface-based destabilization. 0-3 km shear looks to be
mostly in the 25-35 kt range with higher 0-6 km shear along or
lagging the front, so not expecting a widespread strong/severe
event.
A pattern shift will occur late in the weekend into next week as a
drier airmass works into the area behind the cold front along with
more seasonable temps. Some showers/storms may linger into Sunday
across northeast IA/southwest WI before exiting south and east
with a few showers possible through the afternoon as the mid-
level trough swings through. Into early next week, surface high
pressure should provide a few dry days with a split upper flow
pattern dominated by a stronger quasi-zonal northern stream
branch over the area.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 624 AM CDT Thu Sep 19 2019
Widespread showers and storms continue to slowly advance east
through the area. As of 1120Z, they have cleared RST and will
clear LSE by 13Z based on the latest trends. Outside of heavier
rainfall and MVFR/IFR visibility, conditions are VFR and should
remain that way for much of the day, as thicker mid level clouds
scatter out and some diurnal cumulus develops by afternoon. By
tonight, there are plentiful questions about how clouds will
behave, with some hint that stratus and/or fog might develop late
tonight, but also with some potential for additional scattered
thunderstorms to develop. Confidence at this point remains low
enough to hold off on any widespread lower ceiling mention and see
where later trends take us.
&&
.HYDROLOGY...
Issued at 302 AM CDT Thu Sep 19 2019
A Flash Flood Watch remains in effect for northeast IA/southwest
WI/far southeast MN this morning. High rainfall rates with storms
this morning will pose a flash flood risk with rises possible on
some rivers. In addition, this area is susceptible to flooding
given the antecedent wet conditions. Additional locally heavy
rainfall is possible into the start of the weekend, especially
Saturday/Saturday evening.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until noon CDT today for WIZ053>055-061.
MN...Flash Flood Watch until noon CDT today for MNZ094>096.
IA...Flash Flood Watch until noon CDT today for IAZ008>011-018-019-
029-030.
&&
UPDATE...JM
SHORT TERM...JM
LONG TERM...JM
AVIATION...Lawrence
HYDROLOGY...JMHazardous weather outlook, Sep 19, 3:49 AM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 349 AM CDT Thu Sep 19 2019 MNZ079-086>088-WIZ017-029-032>034-041>044-201200- Wabasha-Dodge-Olmsted-Winona-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse-Monroe-Juneau-Adams- 349 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota and central into western Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will diminish this morning, with additional scattered storms possible tonight. Heavy rainfall and localized flooding is possible this morning, along with small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic thunderstorms are possible Friday through Sunday, with the highest chances Saturday through Saturday evening. Any storms may produce heavy rainfall and localized flooding. A few storms may also produce hail or strong winds on Saturday into Saturday evening. .SPOTTER INFORMATION STATEMENT... No action needed, but rainfall or flooding reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-201200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Fillmore-Houston-Vernon-Crawford-Richland-Grant- 349 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for portions of northeast Iowa, southeast Minnesota, and southwest Wisconsin. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through this morning. Thunderstorms will continue through the morning, with additional scattered storms remaining possible through tonight. Heavy rainfall is the main threat this morning which could lead to river rises and flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic thunderstorms are possible Friday through Sunday, with the highest chances Saturday through Saturday evening. Any storms may produce heavy rainfall and localized flooding. A few storms may also produce hail or strong winds on Saturday into Saturday evening. .SPOTTER INFORMATION STATEMENT... No action needed, but rainfall or flooding reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Sep 19, 6:24 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
624 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HEAVY RAIN CHESTER 43.49N 92.37W
09/19/2019 E5.00 INCH HOWARD IA LAW ENFORCEMENT
0622 AM HEAVY RAIN HARMONY 43.55N 92.01W
09/19/2019 E3.66 INCH FILLMORE MN LAW ENFORCEMENT
0601 AM HEAVY RAIN STODDARD 43.66N 91.22W
09/19/2019 M2.50 INCH VERNON WI PUBLIC
&&Local storm report, Sep 19, 7:26 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN LANESBORO 43.72N 91.98W
09/19/2019 M3.41 INCH FILLMORE MN MESONET
MESONET STATION LNSM5 LANESBORO.
0500 AM HEAVY RAIN 1 NNE HOUSTON 43.77N 91.57W
09/19/2019 M3.28 INCH HOUSTON MN MESONET
MESONET STATION HOUM5 1 NNE HOUSTON.
0601 AM HEAVY RAIN 4 NE RICEVILLE 43.40N 92.50W
09/19/2019 M2.98 INCH HOWARD IA MESONET
MESONET STATION EW4652 RICEVILLE.
0600 AM HEAVY RAIN 1 SSW SARATOGA 43.35N 92.42W
09/19/2019 M2.52 INCH HOWARD IA MESONET
MESONET STATION FW5287 SARATOGA.
0500 AM HEAVY RAIN 2 NE EYOTA 44.02N 92.20W
09/19/2019 M2.50 INCH OLMSTED MN CO-OP OBSERVER
CO-OP OBSERVER STATION WIRM5 EYOTA 2NE.
0605 AM HEAVY RAIN 2 NNW HOUSTON 43.79N 91.59W
09/19/2019 M2.29 INCH HOUSTON MN MESONET
MESONET STATION AV478 HOUSTON.
0500 AM HEAVY RAIN 4 ENE VIOLA 44.08N 92.19W
09/19/2019 M2.17 INCH OLMSTED MN CO-OP OBSERVER
CO-OP OBSERVER STATION WFOM5 ELGIN 5SE.
&&Local storm report, Sep 19, 7:37 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLASH FLOOD 1 WSW CHESTER 43.49N 92.38W
09/19/2019 HOWARD IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SOME WASHOUTS OF
GRAVEL ROADS.
&&
LLLocal storm report, Sep 19, 7:50 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
750 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLASH FLOOD LANCASTER 42.85N 90.71W
09/19/2019 GRANT WI LAW ENFORCEMENT
HIGHWAY 61 NORTH OF TOWN UNDERWATER. ALSO STREET FLOODING
IN TOWN.
0740 AM FLASH FLOOD BEETOWN 42.80N 90.88W
09/19/2019 GRANT WI LAW ENFORCEMENT
WATER OVER SECTIONS OF HIGHWAY 81
&&
SHEALocal storm report, Sep 19, 7:55 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN OSAGE 43.28N 92.81W
09/19/2019 M3.45 INCH MITCHELL IA CO-OP OBSERVER
CO-OP OBSERVER STATION OSAI4 OSAGE.
0700 AM HEAVY RAIN CHARLES CITY 43.06N 92.67W
09/19/2019 M3.40 INCH FLOYD IA MESONET
MESONET STATION CCYI4 CHARLES CITY.
0700 AM HEAVY RAIN 1 WSW HILLSBORO 43.65N 90.35W
09/19/2019 M2.66 INCH VERNON WI COCORAHS
COCORAHS STATION WI-VR-1 HILLSBORO 0.5 WSW.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:38 PM CDT | Flash Flood Watch | ARX | Crawford, Grant, Richland, Vernon | 16 hr |
| Sep 19, 6:42 AM CDT | Flash Flood Warning | ARX | Grant | 5 hr |
| Sep 19, 7:19 AM CDT | Flash Flood Warning | ARX | Monroe, Vernon | 5 hr |
| Sep 19, 7:19 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 24 hr |
| Sep 19, 7:57 AM CDT | River Flood Warning | ARX | Crawford | 4 days |
| Sep 19, 7:57 AM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Sep 19, 7:57 AM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Sep 19, 7:57 AM CDT | River Flood Warning | ARX | Richland, Vernon | 4 days |
| Sep 19, 7:57 AM CDT | River Flood Warning | ARX | Vernon | 4 days |
| Sep 19, 9:03 AM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Sep 19, 11:34 AM CDT | Areal Flood Warning | ARX | Grant | 24 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.